Thunderstorm Wind, Robeson
- When
- July 13, 4:40 PM EST
- Where
- Robeson County, Lumberton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -79.000
Robeson 911 center reported numerous trees down on Rt 41.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT SUN JUL 13 2003 PUBLIC: CONVECTION ALL AROUND THIS AFTERNOON...BUT EXPECTING THINGS TO FEEL IN LATE AFTERNOON INTO TONIGHT AS SHORTWAVE LIFTS NNE FROM SC. TROUGH TO W ALSO AIDING IN FOCUSING MOISTURE THIS AFTERNOON. E COAST TROUGH WILL PERSIST INTO TUE AND THEN LIFT TO N OF THE AREA. MORE OF THE SAME AS SERIES OF SHORTWAVES ROUND THE BASE OF THE TROUGH. TWO MAJOR SHORTWAVES IDENTIFIED BY MODELS COMING UP THE COAST...FIRST ONE PASSING BY THE AREA TONIGHT...THEN MON AFTN. WENT WITH MENTION OF HEAVY RAIN TONIGHT AND ON MONDAY GIVEN PRECIPITABLE WATERS...GULF CONNECTION PER SATELLITE...AND HISTORY. ON TUE...TROUGH BEGINS TO LIFT OUT...BUT STILL MODELS BRINGING ONE LAST SHORTWAVE UP THE COAST. HELD POPS TO GOOD CHANCE AS DRIER AIR TRIES TO WORK ITS WAY INTO AREA BY AFTERNOON. PUBLIC (WED - SUN): GFS PROGS LONG WAVE OHIO RIVER VALLEY TROUGH WILL LIFT NE WED...WITH UPPER LEVEL FLOW TURNING NW AND DEEP MOISTURE CUT OFF ABOVE ABOUT 700 MB...FOR DIURNAL CHANCE POPS. OTHERWISE LITTLE CHANGE IN TEMPERATURE...SURFACE DEW POINT...OR LIGHT S-SW SURFACE WIND. MARINE: A TREMENDOUS AMOUNT OF SHOWERS AND THUNDERSTORMS ALL DAY SEAWARD FROM ABOUT 35 NM...BUT NOT MUCH ACROSS COASTAL WATERS. EXPECT COASTAL WATERS WILL BEGIN TO FILL IN NEXT FEW HOURS AS WELL. CURRENTLY S WIND 15 TO 20 KT AND SEAS OF 3 TO 4 FT. WILL CONTINUE TO MENTION HIGHER WIND AND SEAS IN NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND ON MON. WINDS AND SEAS BELOW ADVISORY CRITERIA. MARINE (WED - FRI): WITH BERMUDA RIDGING CONTINUING TOWARD GA... WINDS AND SEAS WILL CONTINUE WITH A SOUTHERLY COMPONENT BELOW ADVISORY CRITERIA. PRELIMINARY NUMBERS... ILM 074/086 073/086 7775 LBT 072/086 071/087 7775 FLO 071/086 071/088 7775 MYR 074/084 072/084 7775 .ILM... .NC...NONE. .SC...NONE. DIGIORGI
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-131400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 500 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ALONG WITH PERIODS OF WIDESPREAD RAIN WILL AFFECT THE EASTERN CAROLINAS TODAY. RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE FROM SOME OF THE STRONGER THUNDERSTORMS. SUCH HEAVY RAINS COULD CAUSE PONDING OF ROADWAYS AND FLOODING OF LOW LYING AND POORLY DRAINED AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE SOUTH FACING BEACHES. PERSISTENT ONSHORE WIND MAY HELP TO GENERATE RIP CURRENTS ALONG THE BRUNSWICK COUNTY COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KREITNER
NCZ097-099-SCZ017-023-024-032>034-039-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 538 PM EDT SUN JUL 13 2003 ...SCATTERED STRONG THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA... AT 535 PM EDT...SCATTERED STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL WERE INDICATED OVER SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. DURING THE NEXT HOUR OR TWO...THE STORMS MAY AFFECT AREAS NEAR KINGSTREE...FLORENCE...DARLINGTON...DILLON... BENNETTSVILLE...AYNOR...WATHA...AND WHITEVILLE. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL... WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO 2 AND ONE HALF INCHES. THIS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP: RAN
The Wilmington radar (KLTX), 87 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Robeson 911 center reported numerous trees down on Rt 41.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372520.